Can you split a 150 mg Venlafaxine extended release tablet and use it as a 75 mg tablet?
- 8 Feb 2010 by osakis
- depression, obsessive compulsive disorder, generalized anxiety disorder, bupropion, venlafaxine, anxiety and stress
doing this as I went to bupropion 150 mg 3x day 1 month then wanted to go back on Venlafaxine as it did a much better job in controlling my mood and wondered if I should start on 1/2 dose for a few days, I had been on 150 mg Venlafaxine prior once a day.
8 Feb 2010
Are they marked with a line on it ? This way it is easier to split the medication.
If not get a pill splitter so you can split them as close to the middle as possible.
You should always consult your doctor first.
8 Feb 2010
no because the drug is time released you dont need to split the medicine you will get to much of it at one time.so in my opinion just take the whole thing .im dure the dr would agree with me
17 Feb 2010
No, the capsules are extended release and cannot be split for this reason.
17 Feb 2010
not if its exstended release you will get to much of the medication at one time.thats thats the whole point of exstended release to get the medicine over a period of time if you split it you break the exstended release and get to much of the meds at one time
24 Jan 2011
never split extended release medicines especially when there is a warning on the bottle from the pharmacy that says, "do not chew or crush"
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... or lose it?
4 answers • 22 Jun 2010
I am new to this support group but not to the? sight, I usually come here to compare meds and do some of my research, however I NEED to reach out and ...
14 answers • 27 Aug 2011
I have a question about depression medications. I have had major depression (and OCD) for over 15 years, and most Serotonin Reuptake Inhibitors ...
3 answers • 29 May 2012
I have the best results from Zoloft, but suffer from ED while on it. I have also tried Venlafaxine HCL ER ans Bupropion 150 mg with better ED ...
5 answers • 29 Dec 2012
Ive been suffering from disgusting/intrusive/ obsessive thoughts, depression, and anxiety for about a month now and it's ruining my life. ...
6 answers • 1 Feb 2013